MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175252050
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a right nefrolitotripsia procedure in the ureter, performed on (b)(6), 2020.According to the complainant, during the procedure and inside the patient, when the physician attempted to insert the stent through the urethra, it was noticed that the stent broke on one side.The broken piece was retrieved using a foreign body clamp.No fragments were left inside the patient.Another percuflex stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6) block h6: device code 2976 captures the reportable event of stent kink inside patient.Block h10: the returned percuflex ureteral stent was analyzed, and a visual evaluation noted that the stent proximal, bladder pigtail, section was found buckled/accordion.A functional evaluation noted that, a mandrel 0.035" were inserted through the catheter and no resistance was felt.No other issues were noted with the device.The reported event was confirmed.The stent proximal, bladder pigtail, was found buckled/accordion which could be interpreted by the customer as kinked.According to the product analysis, the device has the catheter buckled (bladder pigtail section), however, this failure is known to be generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was removed, moreover, the device was received without the suture string, this is evidence that the device was manipulated; therefore, it is the most likely that it was generated due to the manipulation of the device or due to the interaction with other devices during the procedure.It's important to mention that during product analysis the device was tested and mandrel 0.035" were inserted through the catheter and no resistance was felt.It's important to mention that no sections detached were identify in the device.Therefore, adverse event related to procedure, is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Additional information: a2 (age at time of event) and b5 (event description) block h11: correction: b1 (adverse event/product problem), b2 (outcomes attrib to adv event), and h1 (type of reportable event).
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a right nefrolitotripsia procedure in the ureter, performed on (b)(6) 2020.According to the complainant, during the procedure and inside the patient, when the physician attempted to insert the stent through the urethra, it was noticed that the stent kinked on the bladder side.The entire stent was removed using a foreign body clamp.Another percuflex stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.** additional information received on (b)(6) 2020 ** according to the complainant, during the procedure and inside the patient, when the physician attempted to insert the stent through the urethra, it was noticed that the stent kinked on the bladder side.The entire stent was removed using a foreign body clamp.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10219718
Report Number3005099803-2020-02498
Device Sequence Number3233147
Product Code FAD
UDI-Device Identifier08714729339960
UDI-Public08714729339960
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model NumberM006175252050
Device Catalogue Number175-252-05
Device Lot Number0025161166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/04/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight76